Alert archive / Maryland / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 237, NWS Wakefield, VA

October 5, 2021Worcester County, Maryland; Accomack County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Oct 5, 2021, 4:42 PM EDT for Worcester County, Maryland; Accomack County, Virginia. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 5, 2021, 4:42 PM EDT (20:42 UTC)
Expired
Oct 5, 2021, 5:30 PM EDT
In force
48 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Worcester County, MD, Accomack County, VA

The radar

The Dover AFB radar (KDOX), 89 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 5, 4:57 PM EDTTSTM WND DMG2 Sw Goodwill, MDTREES DOWNED ALONG BUCK HARBOR RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

299 
WUUS51 KAKQ 052042
SVRAKQ
MDC047-VAC001-052130-
/O.NEW.KAKQ.SV.W.0237.211005T2042Z-211005T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
442 PM EDT Tue Oct 5 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Southwestern Worcester County in southeastern Maryland...
  Northern Accomack County in southeastern Virginia...

* Until 530 PM EDT.

* At 441 PM EDT, a severe thunderstorm was located near Pocomoke
  City, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and powerlines.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Worcester and northern Accomack Counties, including
  the following locations... Horntown, Goodwill, Greenbackville,
  Beaver Dam, Girdletree, Stockton and New Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3783 7537 3783 7538 3802 7562 3809 7555
      3809 7554 3810 7554 3811 7553 3814 7549
      3815 7547 3806 7521
TIME...MOT...LOC 2041Z 307DEG 12KT 3803 7548 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

05
2 follow-up statements
746 
WWUS51 KAKQ 052107
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
507 PM EDT Tue Oct 5 2021

MDC047-VAC001-052130-
/O.CON.KAKQ.SV.W.0237.000000T0000Z-211005T2130Z/
Worcester MD-Accomack VA-
507 PM EDT Tue Oct 5 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTH CENTRAL WORCESTER AND NORTHERN ACCOMACK COUNTIES...

At 506 PM EDT, severe thunderstorms were located along a line
extending from 11 miles south of Snow Hill to 11 miles southeast of
West Pocomoke to 7 miles south of Pocomoke City, moving southeast at
15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Horntown, Beaver Dam, New Church, Greenbackville and Stockton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3783 7537 3783 7538 3800 7559 3808 7546
      3800 7525
TIME...MOT...LOC 2106Z 320DEG 14KT 3801 7539 3797 7544 3795 7553 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

05
236 
WWUS51 KAKQ 052126
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
526 PM EDT Tue Oct 5 2021

MDC047-VAC001-052135-
/O.EXP.KAKQ.SV.W.0237.000000T0000Z-211005T2130Z/
Worcester MD-Accomack VA-
526 PM EDT Tue Oct 5 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WORCESTER AND
NORTHERN ACCOMACK COUNTIES WILL EXPIRE AT 530 PM EDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will 
be allowed to expire. However, gusty winds and heavy rain are still 
possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.

LAT...LON 3783 7537 3783 7538 3800 7559 3808 7546
      3800 7525
TIME...MOT...LOC 2125Z 307DEG 12KT 3797 7533 3793 7538 3791 7547 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 4:05 PM EDT, 37 minutes earlier.

Area forecast discussion, Oct 5, 4:05 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
405 PM EDT Tue Oct 5 2021

.SYNOPSIS...
A weak backdoor cold front across the northern mid Atlantic
region will slowly push south across the region tonight into
Wednesday. An upper level low will lift north into the Great
Lakes region as high pressure builds across the northeastern
states late this week. A coastal trough will bring additional
chances for rain over the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 400 PM EDT Tuesday...

The latest analysis indicates a weak sfc trough over the local
area, with a frontal boundary nearly stationary from northern
VA to near or just S of the DE/MD border on the lower eastern
shore. This has been the focus for scattered to numerous
showers/tstms with the highest coverage in MD.

Have likely PoPs in MD for the next few hrs, and high chc farther
south over south central and central VA. PoPs generally only
20% or less near the coast in SE VA and over NE NC. No severe
tstms expected but PW's of 1.5 to 1.7" and slow storm motion
suggest the potential for locally heavy downpours, especially
across the N. Will have the mention the potential for locally
heavy rain and isolated flash flooding over NE portions of the
area.

With the loss of daytime heating, expect convection to diminish
after sunset, but will still have chc PoPs across the N through
the evening hrs. The models seem to be trending slower with
respect to the front dropping S overnight, potentially hanging
the boundary up along the northern sections of the CWA (at least
inland), while potentially sliding farther S closer to the coast
as a backdoor cold front. This could translate into a low cloud
with ocnl fog/drizzle scenario across the north. Lows tonight
mainly ranging through the 60s.

A moist onshore flow conts Wed as the front pushes south into
the Carolinas. Upslope flow will favor the highest shower chc
across the Piedmont. Most instability progged to push south of
the local area, but still won't rule out a rumble or two of
thunder across the SW as the energy/moisture from the upr level
low to the west gets entrained. Otw, a mainly cloudy/cooler day
with highs in the 70s except lower 80s with variably cloudy
skies across the south where the front will be slower to arrive.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 350 PM EDT Tuesday...

Other than some upslope showers across the Piedmont Wed night
into Thurs morning, models continue to trend a bit drier for
Thu-Fri as the sfc high settles from the NE CONUS to the
northern mid-Atlantic. Still a fair amount of cloud cover
(partly to mostly cloudy skies) but with little in the way of
QPF. Lows Wed night in the 60s and highs Thu in the 70s.

Similar conditions Fri with a bit more in the way of moisture
reaching into  the southern zones by aftn/evening. Will have
highs mainly in the 70s with chc PoPs in southern VA/NE NC and
the Piedmont by aftn.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 350 PM EDT Tuesday...

The medium range period continues to look rather unsettled as
there will still be some lingering upper troughing aloft across
the local area through next weekend. At the sfc, high pressure
is expected to be over Quebec, and is forecast to gradually
build SE into New England. The latest 12Z/05 models suite
remain in fairly good agreement that a sfc trough deepens along
the SE US coast this weekend. It still appears that the best
chc for precip will probably be later Sat through Sun. The GFS
continues to keeps the bulk of the rain offshore while the
ECMWF and Canadian have more rainfall over the local area. Will
have highs chc PoPs (40-50%) during this timeframe. Then, as the
system eventually moves offshore and a ridge aloft begins to
build in from the W, will have diminishing PoPs later Sun/Sun
night, and will keep Mon-Tue dry for now. Highs Sat-Sun will
mostly continue in the 70s with lows in the 60s. For Mon-Tue,
with increasing amounts of sunshine will have highs in the upper
70s to around 80F with lows in the upper 50s to lower-mid 60s.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 200 PM EDT Tuesday...

Scattered showers/tstms across much of the area this aftn,
bringing brief IFR-MVFR flight restrictions in heavy downpours.
The coverage will be the highest at SBY through ~00Z and
followed by RIC, with a minimal chance for ORF/PHF/ECG.

Showers diminish later this evening except over the north where
they will linger closer to the front. The front is still
expected to drop south across MD/VA tonight, reaching southern
VA by 12Z Wed. However, the flight restrictions may not reach
down into southern VA until later in the morning (IFR-LIFR
conditions are likely for RIC/SBY). Winds shift to the E/NE.

OUTLOOK...
East/onshore flow expected through Fri as high pressure builds
across New England and the cold front drops south of the region,
along with a daily chance of showers. Low pressure potentially
organizes off the Carolina and SE coast Sat/Sun with additional
flight restrictions possible.

&&

.MARINE...
As of 350 PM EDT Tuesday...

Surface high pressure centered well offshore is losing influence
over the local weather as an upper low slowly consolidates over
southern CONUS. A weak front is entering the northern waters this
afternoon. Winds to the south of this boundary are generally S and
SE 5-10 kt, but transition to E and NE ~10 kt north of the front.
Waves are 1-2 ft with seas 1-3 ft.

Ridge of high pressure builds southward into the Mid-Atlantic region
late this afternoon, pushing the aforementioned cold front southward
into the overnight hours. Flow become NE behind the front for all
the local waters on Wednesday as a surface trough slowly develops
off the GA coast. Winds generally aob 15 kt as the gradient will not
be particularly steep as the high weakens/drops southward. NE winds
will stay around 15 kt for the southern coastal waters Wednesday
night where the gradient will be the strongest. This modestly
strong/lengthy NE flow will allow seas to approach 5 ft near and
south of the VA/NC border Wednesday night into Thursday. Not
confident enough to issue any SCA headlines at this time but
potential for a period of SCA seas is increasing for the southern
coastal waters. Waves in the Bay during this period will range from
1-3 ft (highest near the mouth of the Bay) with seas 3-4 ft for the
northern coastal waters.

Unsettled pattern continues for late week/weekend period as another
high builds over the Northeast and weak coastal low pressure forms
off the SC/GA coast and moves northward. Prolonged period of NE
winds will lead to building seas and the potential for coastal flood
issues in the middle and northern Ches Bay as tidal anomalies rise.

Moderate rip current risk at all beaches on Wednesday with the
potential for a High rip risk on Thursday as onshore flow
continues.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB/MPR
LONG TERM...LKB
AVIATION...LKB/MPR
MARINE...RHR/RMM
Hazardous weather outlook, Oct 5, 4:21 PM EDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
421 PM EDT Tue Oct 5 2021

NCZ012>017-030>032-VAZ048-060>062-065>069-079>084-086>090-092-093-
095>097-512>516-518-523>525-062030-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Eastern King William-York-Newport News-Hampton/Poquoson-
421 PM EDT Tue Oct 5 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-VAZ098>100-062030-
Eastern Currituck-Virginia Beach-Accomack-Northampton-
421 PM EDT Tue Oct 5 2021

...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-VAZ064-075>078-085-509>511-517-519>522-062030-
Dorchester-Wicomico-Somerset-Inland Worcester-Caroline-Westmoreland-
Richmond-Northumberland-Lancaster-Middlesex-Western Louisa-
Eastern Louisa-Western Hanover-Western King William-
Western King and Queen-Eastern King and Queen-Western Essex-
Eastern Essex-
421 PM EDT Tue Oct 5 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...Tonight.

Slow moving showers and thunderstorms will be capable of producing
heavy downpours and localized flash flooding through this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-062030-
Maryland Beaches-
421 PM EDT Tue Oct 5 2021

...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Slow moving showers and thunderstorms will be capable of producing
heavy downpours and localized flash flooding through this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LKB

In the hours before

Special weather statement, Oct 5, 2:22 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
222 PM EDT Tue Oct 5 2021

MDZ021>025-051930-
Dorchester MD-Wicomico MD-Maryland Beaches MD-Somerset MD-
Inland Worcester MD-
222 PM EDT Tue Oct 5 2021

...Scattered thunderstorms will impact portions of Somerset,
Wicomico, Worcester and Dorchester Counties through 330 PM EDT...

At 220 PM EDT, Doppler radar was tracking scattered thunderstorms
with heavy rain over portions of the Lower Maryland Eastern Shore,
moving east at 5 to 10 mph.

HAZARD...Rainfall of 1 to 2 inches.

SOURCE...Radar indicated.

IMPACT...Possible flooding of low lying areas.

Locations impacted include...
Salisbury, Cambridge, Fruitland, Pocomoke City, Princess Anne,
Hurlock, University Of Maryland Eastern Shore, Salisbury University,
Berlin, Delmar, Snow Hill, Hebron, Sharptown, Secretary, Vienna,
Westover, Parsonsburg, Newark, Cape Isle Of Wight and Ocean Pines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3864 7571 3846 7569 3845 7525 3834 7508
      3799 7563 3813 7583 3814 7579 3818 7595
      3822 7582 3826 7592 3836 7587 3823 7597
      3837 7601 3824 7605 3849 7634 3849 7631
      3851 7621 3862 7628 3857 7603 3870 7583
TIME...MOT...LOC 1820Z 273DEG 6KT 3862 7582

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

GINGRICH
Special weather statement, Oct 5, 3:33 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
333 PM EDT Tue Oct 5 2021

MDZ022>024-052015-
Wicomico MD-Somerset MD-Inland Worcester MD-
333 PM EDT Tue Oct 5 2021

...Strong thunderstorms will impact portions of northeastern
Somerset, southeastern Wicomico and western Worcester Counties
through 415 PM EDT...

At 332 PM EDT, Doppler radar was tracking showers and embedded
thunderstorms...along a line extending from near Parsonsburg to 10
miles southeast of Fruitland to near Snow Hill. Movement was
southeast at 10 mph.

HAZARD...Rain 1 to 2 inches.

SOURCE...Radar indicated.

IMPACT...Possible flooding of low lying areas.

Locations impacted include...
Salisbury, Fruitland, Pocomoke City, Salisbury University, Snow Hill,
Parsonsburg, West Pocomoke, Newark, Pittsville, Willards, Cokesbury,
Goodwill, Longridge, Cedartown, Chesapeake Heights, Powellville,
Mount Wesley, Whiton, Whitesburg and Boxiron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
Ponding of water on roadways, standing water in low lying areas, and
Minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3803 7531 3805 7556 3839 7569 3845 7537
      3845 7534 3815 7528
TIME...MOT...LOC 1932Z 295DEG 7KT 3841 7551 3824 7547 3812 7544

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

05
Special weather statement, Oct 5, 4:01 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Wakefield VA
401 PM EDT Tue Oct 5 2021

VAZ064-511-517-052045-
Western King William VA-Western Hanover VA-Caroline VA-
401 PM EDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of central Caroline and
northwestern Hanover Counties through 445 PM EDT...

At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ladysmith, or 12 miles west of Milford, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bowling Green, Milford, Hanover, Ladysmith, Dawn, Kings Dominion,
Chilesburg, Sparta, Golansville, Oliver, Gum Tree, Coatesville,
Hewlett, Doswell, Penola, Noel, Calno, Beaverdam, Burruss Corner and
Cedar Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3806 7718 3775 7731 3776 7734 3777 7733
      3777 7732 3779 7733 3779 7737 3776 7737
      3789 7772 3801 7767 3800 7767 3799 7764
      3808 7754
TIME...MOT...LOC 2001Z 289DEG 14KT 3798 7760

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

GINGRICH
Special weather statement, Oct 5, 4:26 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
426 PM EDT Tue Oct 5 2021

MDZ023-024-052115-
Somerset MD-Inland Worcester MD-
426 PM EDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of east central
Somerset and southwestern Worcester Counties through 515 PM EDT...

At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pocomoke City, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pocomoke City, Snow Hill, West Pocomoke, Boxiron, Cokesbury,
Goodwill, Girdletree, Stockton, Whitesburg and Public Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3795 7538 3797 7543 3799 7543 3799 7541
      3800 7540 3801 7538 3802 7538 3800 7550
      3807 7565 3821 7558 3814 7525
TIME...MOT...LOC 2026Z 291DEG 8KT 3809 7551

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 2:22 PM EDTSpecial Weather StatementAKQDorchester, Wicomico, Worcester68 min
Oct 5, 3:33 PM EDTSpecial Weather StatementAKQWicomico, Worcester42 min
Oct 5, 3:39 PM EDTAreal Flood AdvisoryAKQWicomico2 hr
Oct 5, 4:26 PM EDTSpecial Weather StatementAKQWorcester49 min
Oct 5, 4:01 PM EDTSpecial Weather StatementAKQCaroline44 min
Oct 5, 4:47 PM EDTSpecial Weather StatementAKQHanover43 min
Oct 5, 5:38 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, Richmond67 min
Oct 5, 6:44 PM EDTAreal Flood AdvisoryAKQEssex, King and Queen, Lancaster, Middlesex, Richmond3 hr
Oct 5, 7:12 PM EDTSpecial Weather StatementAKQLancaster, Middlesex48 min
Oct 5, 7:37 PM EDTSevere Thunderstorm WarningAKQLancaster, Mathews, Middlesex, Northumberland38 min
Oct 5, 7:38 PM EDTSpecial Marine WarningAKQ52 min
Oct 5, 7:45 PM EDTSpecial Weather StatementAKQPrince Edward60 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.